Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 34, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 31, 1997, 5:59 PM PDT for Lewis County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1997, 5:59 PM PDT (00:59 UTC)
- Expired
- Jul 31, 1997, 6:45 PM PDT
- In force
- 46 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Lewis County, ID
The radar
The Spokane radar (KOTX), 185 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 605 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 010101 RRA SVRGEG IDC061-010145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 559 PM PDT THU JUL 31 1997 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH IDAHO ...WEST CENTRAL LEWIS COUNTY AT 6 PM PDT A SEVERE THUNDERSTORM WAS OCCURRING IN WEST CENTRAL LEWIS COUNTY. THIS STORM WAS MOVING NORTHEAST AT 18 MPH AND WILL PASS THROUGH THE VICINITIES OF CRAIGMONT...REUBENS...AND NEZ PERCE BY 630 PM PDT. THIS STORM WILL LIKELY PRODUCE LARGE HAIL...BRIEF HEAVY RAINS...AND FREQUENT LIGHTNING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. DEBERRY &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:41 PM PDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 31, 1:41 PM PDT, 4 hours 18 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 140 PM PDT THU JUL 31 1997 CURRENT SAT WV IMAGES SHOW WEAK S/WV ROTATING UP THRU CWA TOWARDS BC. S/WV KICKED OFF HIGH-BASED...RATHER DRY TS THAT MOVED THRU KPDT EARLIER BUT ALL BUT DIED IN THE DOWNSLOPE OF THE BLUES. BELIEVE THIS SHORTWV WILL KICK OFF SOME MORE ACTIVITY ONCE IT LEAVES THE BASIN SOMETIME AFTER ISSUANCE TIME...SO WOULD LIKE TO MENTION IN WAZ034-035 IN 1ST PD. TS CURRENTLY FORMING IN THE CENTRAL OR CASCADES COULD LAST LONG ENUF TO MAKE IT ACROSS THE WA-OR BRDR AND AFFECT THE S WA CASCADES THIS EVENING AS WELL. NEXT ACTIVITY DUE IN LATE FRI AFTN AND EVENING AS S/WV MOVES S...THEN MOVES NE. ETA MODL SHOWS VORT LOBE CLIPPING SE CORNER OF WA AND S HALF OF PANHANDLE. GIVEN GOOD INSTABILITY AND H7 MOISTR CONVERGENCE...BELIEVE TS ARE A POSSIBILITIES FOR THE BLUES AND S PANHANDLE FOR FRI EVENING...SCATTERED SHWRS FOR REST OF PANHANDLE. PLUME OF MSTR CURRENTLY ROUNDING BASE OF TROUGH OF CA COAST NOT PICKED UP BY MODELS. THOUGHT THIS COULD POSE A PROBLEM FOR FRI AT FIRST...BUT IT APPEARS EASTWRD MOVEMENT OF TROUGH AND WESTERLIES WILL KEEP THIS TO THE SE OF CWA. JD ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 057/085/056/084 1000 CQV 053/089/052/088 2000 S86 052/083/052/082 3100 COE 053/082/053/081 2120 WWP 050/082/050/081d 2120 .GEG...NONE.
In the hours before
Local storm report, Jul 31, 4:09 PM PDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
411 PM PDT THU JUL 31 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM PINEHURST ID .75 INCH HAIL
07/31/97 SHOSHONE ALSO HEAVY RAIN
0408 PM PINEHURST ID .75 INCH HAIL
07/31/97 SHOSHONE HAIL ACCUMULATED 3 INCHES
DEEP. ALSO 0.90 INCHES OF
RAIN IN 30 MINUTES.Local storm report, Jul 31, 4:11 PM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
411 PM PDT THU JUL 31 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM PINEHURST ID .75 INCH HAIL
07/31/97 SHOSHONE ALSO HEAVY RAIN
0408 PM PINEHURST ID .75 INCH HAIL
07/31/97 SHOSHONE HAIL ACCUMULATED 3 INCHES
DEEP. ALSO 0.90 INCHES OF
RAIN IN 30 MINUTES.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:07 PM PDT | Severe Thunderstorm Warning | OTX | Latah, Nez Perce | 68 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.